MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PG PRO 20G 10CM BASIC; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS PG PRO 20G 10CM BASIC; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 20ga x 10cm powerglide pro midline catheter.Blood residue was observed throughout the sample.A small diagonally aligned split was observed just distal of the molded joint.Microscopic inspection of the split revealed sharply defined and irregular fracture surfaces.The fracture surface texture was partially granular and partially striated.An attempt to infuse water through the sample using a 12ml syringe revealed the sample to be patent to infusion; however, a leak was observed emanating from the site of the aforementioned split.The fracture features were consistent with damage caused by contact between the catheter and a sharp instrument such as a scalpel or scissors.The location of the damage suggested that catheter/site maintenance may have contributed to the damage.The product ifu states ¿do not allow accidental device contact with sharp instruments.¿ such damage can also occur during device placement if the catheter is withdrawn onto the needle shaft and if the needle is reinserted following catheter advancement.A lot history review (lhr) of recx1450 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that a blood leak was noticed between the hub and the catheter.It was removed and a new one was placed and no leaking was noticed.

Brand Name
PG PRO 20G 10CM BASIC
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8444770
Report Number3006260740-2019-00631
Device Sequence Number303262
Product Code FOZ
UDI-Device Identifier00801741110535
UDI-Public(01)00801741110535
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF120100
Device Lot NumberRECX1450
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2019
Initial Report FDA Received Date03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1